Please Help Me Understand This...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 11/24/2006 10:45 PM (GMT -6)   
I paid $5.00 to post this question and get an answer from a doctor. Can someone explain to me what he's saying? I guess I'm stupid, but all I get out of it is that I'm making my problem worse by focusing on it...that is likely true, but I can't seem to stop. I've been reading the CBT lessons, but it won't happen overnight...
 
This is what transpired:
After 12 years of being on Zoloft 200mg daily for my generalized anxiety disorder, along with varying dosages of Xanax and Buspar 15 mg. 2 x a day, I was switched to Paxil CR 25mg, because it was believed that the Zoloft had finally quit working, as I'd started having constant anxiety everyday again, sometimes for weeks at a time.( I was weaned with 100mg Zoloft and 12.5mg of Paxil CR for a few weeks, then totally taken off the Zoloft.) I started the Paxil CR 25mg on Oct. 12, 2006 and am also on 15mg Buspar 2x a day.(I haven't taken any Xanax since 10/20/06 without any withdrawal problems. I have always been very careful with it.) After about 2-3 weeks, it seemed as if it was helping me a lot, so I had a good 2 weeks or so. Then on 11/20/06, I awoke feeling anxious. On 11/21, the same thing, except it was a bit more intense. The same went for 11/22. Today (11/23) was about the same. All of these days I've managed to get through, but it is so hard! Why isn't the Paxil still helping me? Am I needing a larger dose? Does it need even more time to take good, full effect? I still have some Xanax, but try to not resort to it, though it's been tempting. I just don't know what to think and it has me very sad, scared, and worried. I am a 42 year old female and can't imagine living the rest of my life in constant dread and fear. I feel like I have butterflies in my stomach when I'm feeling like this and it drives me up the wall! Should I give the Paxil a bit longer or should I go ahead and call my psychiatrist? This has been a very hard year for me and I just want to feel better and have my life back. PLEASE consider ALL my questions and comment on them. I need guidance really bad.
Thank you!
janet
Forum-M.D.-RG
11/24/2006
janetlee1964 First of all, I think you should ask your psychiatrist about an increased dose. More importantly, you should work with him or her, and yourself, on making your anxiety even worse by catastrophyzing, that is, projecting this way into the future. When you get so scared about your anxiety, and watch it so closely, you make it worse, and more importantly, you take the spotlight off of the cause, the hard year and whatever that entails, and focus too much on the symptom. Your anxiety will abate when you look at what is really bothering you,and believe it, its not just the symptoms..

Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 11/24/2006 11:07 PM (GMT -6)   

I agree with the answer, read it carefully

I think your paxil dose was miscalculated and should be more, ask a pharmacist if you can find 1 who will talk

after all that time on zoloft your doc should have insisted that you learn CBT and relaxation so you could  now cope with few or no meds at all

I doubt the effectiveness of the buspar and would ask doc about quitting it if its expensive for you

zoloft and paxil are both SSRI or prozac type so theres no guarantee the paxil will work at any dose, you may have worn out your welcome for all the prozac type meds and may need to try a cocktail of other types of antidepressants, but lets hope for the best

remember that we are not supposed to be full time professional anxiety sufferers yeah


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 11/25/2006 10:56 AM (GMT -6)   
Hi Janet.  I haven't posted for ages since I got a new job but my heart goes out to you.  I too suffered with constant anxiety and know what a struggle life becomes.  I only seem to find relief with medication - none of the other coping strategies work for me and I have tried really hard with relaxation, CBT, reflexology, aromatherapy.... you name it!!  My tricyclic stopped working after nine years and after a lot of trial and error which took about a year I have found Effexor works.  This was about the only drug I had left and thank God it has done the trick.  It has given me back my sleep, my energy and some quality of life.  I still don't feel "normal" but I can cope with the symptoms I have and I don't have that constant gut churning anxiety.  Effexor is slightly different from the other SSRIs - it works on different receptors in the brain.  It might be worth a try.  Good luck my friend.

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 11/25/2006 11:40 AM (GMT -6)   
Thank you for your replies. Harry, your answer scares me even though I know you are only telling the truth.
Jan,
it's good to hear from you again! I hope you are well! Thank you for taking the time out to reply. I am doing me best to cope.
love,
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 11/25/2006 5:43 PM (GMT -6)   
Hi Janet,

I've been working with the anxiety clinic and really our anxiety is just fear of the fear we feel. Much easier to say it than act on it I know.
Have you been able to start working with anyone? I know it's been helping me slowly but surely. I'm also reading a book my doctor recommended though that ones a lot harder to put together, some of the points are still the same.

jordaNZone
Veteran Member


Date Joined Sep 2006
Total Posts : 752
   Posted 11/25/2006 7:53 PM (GMT -6)   
Hi Janetlee
You are going through a rough patch..hate that when it happens!
So, what have you decided to do?
I know Harry is right too...so I guess it's off to the doctor to tell all..but that's ok because it's all in the name of becoming well again eh?
You know that you are gonna get through this...soon you will have the right meds, a brave smile, and how about a dose of counselling to top things off and learn new skills to cope with all these yick feelings!
You deserve so much more in life :))
We love you heaps here at HW - you always have a kind word for everyone :) It's 'your' time to get well!
Take good care.
Maree

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 11/26/2006 11:27 AM (GMT -6)   
Janet I am a bit skeptical as you know
How do you know this is a BONIFIED doctor you got an answer from and paid $5 dollars for .........
Seems like something isnt right I could be wrong hun I hope not
Yes you do give so much and you are also loved and supported by all here so I get fretfull thinking this may just be a scam ..........ya know ......JUST my opinion
Keep at the CBT hun it has been working for me and many others ..........Email me if ya want to talk k 'I dont want to burst your bubble BUT............I hope for your sake it is a reliable doc
Luvs ya sweetie
Lyn


    Contribute today to support Healing Well Forums...Donate @
 
 One thing I know for sure is we have each other and in times of need no one could be better off IMO
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
        Lyn
 


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 11/27/2006 11:54 PM (GMT -6)   
I'm on 50mg of Paxil as of tonite...I will start therapy for CBT soon. I really need help and hope that Harry's prediction about wearing out my welcome with SSRIs is not so. I'm not dissing Harry. He's just telling the facts. I just need some positive thoughts right now. I can't stand anymore negative ones.
Thanks all for your kindnesses and love.
oxox
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 30, 2016 1:37 AM (GMT -6)
There are a total of 2,696,519 posts in 297,660 threads.
View Active Threads


Who's Online
This forum has 152291 registered members. Please welcome our newest member, nunu852.
197 Guest(s), 1 Registered Member(s) are currently online.  Details
seyoung393


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer